Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

More on the differentiability of convex functions


Author: Maria Elena Verona
Journal: Proc. Amer. Math. Soc. 103 (1988), 137-140
MSC: Primary 58C20; Secondary 26B25, 49A51, 90C25
DOI: https://doi.org/10.1090/S0002-9939-1988-0938657-3
MathSciNet review: 938657
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ C$ be a closed, convex set in a topological vector space $ X$ such that $ NS(C)$, the set of its nonsupport points, is nonempty (this is always the case if $ X$ is Banach separable; if $ X$ is Fréchet, $ NS\left( C \right)$ is residual in $ C$). If $ X$ is normed, we prove that any locally Lipschitz, convex real function $ f$ on $ C$ is subdifferentiable on $ NS\left( C \right)$. If in addition $ X$ is Banach separable, we prove that $ f$ is smooth on a residual subset of $ NS\left( C \right)$.


References [Enhancements On Off] (What's this?)

  • [1] A. Brøndsted and R. T. Rockafellar, On the subdifferentiability of convex functions, Proc. Amer. Math. Soc. 16 (1965), 605-611. MR 0178103 (31:2361)
  • [2] E. E. Floyd and V. L. Klee, A characterization of reflexivity by the lattice of closed subspaces, Proc. Amer. Math. Soc. 5 (1954), 655-661. MR 0063020 (16:59f)
  • [3] R. B. Holmes, Geometric functional analysis and its applications, Springer-Verlag, Berlin, Heidelberg and New York, 1975. MR 0410335 (53:14085)
  • [4] V. L. Klee, Convex sets in linear spaces, Duke Math. J. 18 (1951), 443-466. MR 0044014 (13:354f)
  • [5] R. R. Phelps, Some topological properties of support points of convex sets, Israel J. Math. 13 (1972), 327-336. MR 0328558 (48:6900)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58C20, 26B25, 49A51, 90C25

Retrieve articles in all journals with MSC: 58C20, 26B25, 49A51, 90C25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0938657-3
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society